MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number 0034146490
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a sureflex bmc steerable sheath was selected for use.During the procedure, it was mentioned that a resistance was felt when removing the non-boston scientific orion catheter from the non-boston scientific sl1 (8.5fr).Afterwards, a resistance was considerably felt when removed after non-boston scientific orion was inserted and used into the sureflex sheath.When it was slowly pulled out, it was found that the tip of the orion shaft was bent.While outside the patient, the side port of sureflex was noted to be dislodged, so a new sureflex was used to continue the case.The non-boston scientific orion was not replaced.No patient complications were reported.The procedure was successfully completed.The device is expected to be returned for analysis.The side port fell out during removal of the non-boston scientific orion catheter and since this type of damage could lead to air ingress, the device was replaced immediately.
 
Additional Manufacturer Narrative
Upon receipt at boston scientific's post market laboratory, the sureflex steerable sheath was first visually inspected, and it failed; the stopcock valve tube came separately from the rest of the device.The visual inspection showed evidence of glue residue, that there was sufficient overlap between the sideport and the tubing, however no signs of cracks or tears in the tubing.There was minor damage noted to the ridge and both the minor and major (ridge) outside diameters.The pull test and leakage tests passed after re-installing the tubing onto the sideport.Later, the device showed no signs of leakage.An orion catheter was then inserted into the sheath, and while it was possible to fully insert and retract the catheter, past 16cm of catheter insertion some resistance was felt.Inserting past this point required incremental force, with the tip of the catheter appearing to have slight kink.The reported allegation is confirmed.Additionally, the field b5 (describe event or problem) was updated.
 
Event or Problem Description
It was reported that a sureflex bmc steerable sheath was selected for use.During the procedure, it was mentioned that a resistance was felt when removing the orion catheter from the non-boston scientific sl1 (8.5fr).Afterwards, a resistance was considerably felt when removed after orion was inserted and used into the sureflex sheath.When it was slowly pulled out, it was found that the tip of the orion shaft was bent.While outside the patient, the side port of sureflex was noted to be dislodged, so a new sureflex was used to continue the case.The orion was not replaced.No patient complications were reported.The procedure was successfully completed.The device is expected to be returned for analysis.The side port fell out during removal of the orion catheter and since this type of damage could lead to air ingress, the device was replaced immediately.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key19877941
Report Number2124215-2024-47471
Device Sequence Number7778120
Product Code DYB
UDI-Device Identifier00685447006213
UDI-Public00685447006213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Lot Number0034146490
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown